MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP, PORT ACCESS KIT; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP, PORT ACCESS KIT; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported, patient arrived to outpatient infusion clinic to have their 5-fu pump removed and central venous access site flushed.Patient arrived to infusion suite via ambulation and denied complaints at this time.5fu pump ball appears deflated.Pump disconnected and line flushed with 20ml ns per protocol without incident.While rn attempted to de-access port huber needle; resistance was noted toward the end of the needle and patient verbalized extreme discomfort.Healthcare professional came to chairside to evaluate; per np, "go to the emergency department." patient verbalized understanding and agreed to go to emergency department for further evaluation.Port site + huber needle stabilized with gauze abd dressing + tape.Ed notified via telephone of patient's condition.Patient left infusion suite independently with steady gate.Nurses explained that patient said that he rolled on the needle when sleeping.Came into hospital with the port needle looking to be almost pulled out and experienced intense discomfort when de-accessing.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged needle causing a painful device removal is inconclusive due to the state of the returned sample.One 20 ga x 0.75 in.Safestep infusion set was returned for evaluation.Two photographs were returned for evaluation.An initial visual observation of the returned infusion set showed blood residues throughout the returned device.The safety mechanism was advanced over the needle tip upon the return of the device.The clamp was engaged upon the return of the infusion set.The needle was observed to be bent at a slight angle.A microscopic observation of the needle tip inside the safety mechanism revealed no obvious barbed tip.The safety mechanism could not be removed without further damaging the needle due to the blood residues throughout the device.Because the needle tip did not appeared barbed and no additional significant damage could be observed along the returned device, the complaint of a damaged needle causing a painful device removal is inconclusive at this time.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP, PORT ACCESS KIT
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22677286
Report Number3006260740-2025-05458
Device Sequence Number15740539
Product Code FPA
UDI-Device Identifier00801741085529
UDI-Public(01)00801741085529(11)250325(17)260731(10)REKP1327
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue NumberPA-0031
Device Lot NumberREKP1327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown